Arkansas, 2024Flood in Arkansas, November 4 to 5, 2024
November 4 to 5, 2024 · NWS LZK · 1 event in 1 county or zone
Heavy rains led to flooding on the Spring River in early November.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains led to flooding on the Spring River in early November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 4, 11:26 AM CST, 29 minutes earlier.
Area forecast discussion, Nov 4, 11:26 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1126 AM CST Mon Nov 4 2024
...New AVIATION...
.SHORT TERM...
(Today through Tuesday Night)
Issued at 247 AM CST Mon Nov 4 2024
An active forecast will be seen through the short term period...with
convection expected through much of the period. This morning...sub-
SVR convection continues across WRN/NWRN sections of the CWA
along/south of a warm front lifting north into MO. Some of this
activity has occasionally become strong at times...mainly due to
some overlap in increased ML CAPE and bulk SHR.
However...instability does remain limited this morning. Even so...a
few strong/briefly SVR storms may still develop...with best
potential across WRN sections where that ML CAPE is best. Most of
this activity continues to lift north/NE over the same areas...with
some areas seeing heavy rainfall. Will keep the flood watch in place
for the same areas as additional convection is expected through this
morning...and later in the period.
Coverage of convection looks to decrease by this afternoon...but
more will develop west of AR...then move east this evening and
overnight as the shortwave to the west lifts NE. Additional heavy
rainfall will be expected...and in areas that are already seeing
heavy rainfall this morning. The Flood Watch will remain into at
least Tue morning as a result for current placement.
Some strong to SVR TSRA will remain possible this evening and into
the overnight hrs...with the highest threat across WRN/NWRN sections
of the state. This will again be the area of best overlap of
instability and SHR. As the expected line of convection moves
east...the instability will decrease with time...but a few strong
storms may continue into Tue morning over central maybe even ERN
sections.
By late Tue afternoon into Tue night...chances for convection will
be limited to ERN/SERN sections as the cold front moves SE into that
region of the state. There may also be a few strong TSRA here as
well...along with some locally heavy rainfall.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 247 AM CST Mon Nov 4 2024
An upper trough will extend into the Four Corners Region
Wednesday with an upper ridge over the southeast U.S. By late
Friday, the trough ejects out of the Desert Southwest into the
Plains. This upper low starts to move east Friday and into the
Plains Saturday. The closed upper low will move through the Plains
Saturday, and the Midwest Sunday.
High pressure will be over Arkansas Wednesday with a cold front just
east of the state and another one in the Plains. The front to the
east will stall and keep a chance of showers and thunderstorms over
the southeast Wednesday and Wednesday night. This front will
eventually move north into the state Saturday as a warm front. The
front in the Plains does not reach the state until late Saturday and
Sunday. As a result, rain chances will continue over much of the
area through the long term period. Rainfall amounts will be light
for the last part of the week and weekend. Above normal temperatures
continue through the long term period.
&&
.AVIATION...
(18Z TAFS)
Issued at 1124 AM CST Mon Nov 4 2024
Have utilized latest CAM guidance to reflect timing of the next
round of convection to affect TAF sites. MVFR ceilings will
prevail during this period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 77 62 67 51 / 80 70 100 30
Camden AR 83 62 68 55 / 50 70 90 50
Harrison AR 72 56 65 45 / 100 100 60 0
Hot Springs AR 78 59 69 51 / 80 90 80 20
Little Rock AR 80 63 69 55 / 80 80 100 40
Monticello AR 84 67 74 59 / 30 30 90 70
Mount Ida AR 78 56 70 47 / 90 100 80 20
Mountain Home AR 73 58 68 45 / 100 100 80 10
Newport AR 79 65 69 55 / 60 50 100 40
Pine Bluff AR 83 65 70 57 / 50 50 100 60
Russellville AR 78 58 69 49 / 90 90 80 10
Searcy AR 79 63 68 53 / 70 60 100 40
Stuttgart AR 81 66 70 58 / 50 40 90 60
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for ARZ004>006-014-015-031-039-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.
&&
SHORT TERM...55
LONG TERM....51
AVIATION...55
Hazardous weather outlook, Nov 4, 2:58 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
258 AM CST Mon Nov 4 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-051100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
258 AM CST Mon Nov 4 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will continue through tonight as a
strong storm system moves into the region. A few strong to
briefly severe thunderstorms could be seen through this morning
and early afternoon...but there will be an enhances threat for
seeing severe weather later this afternoon and tonight.
Damaging winds and a few tornadoes are possible with the
strongest thunderstorms...with some storms also capable of large
hail. The best chances for seeing the most organized severe
weather will be across western into northwest sections of the
state late this afternoon into the early overnight hours.
As the activity moves southeast tonight into early Tuesday
morning...the chances for seeing severe weather will decrease.
Even so...a few strong to severe thunderstorms may remain
possible.
Heavy rainfall will remain a possibility through tonight as
well...with rainfall amounts of 2 to over 5 inches possible across
the northwest third of the state. Some flash flooding will be
possible as a result.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms will be moving southeast across central
to eastern sections of the state Tuesday. While the threat for
severe weather will be lower than on Monday...a few strong to
briefly severe thunderstorms may still be possible across
southeast Arkansas.
.Spotter Information Statement...
Spotter activation may be needed this afternoon and tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Nov 4, 7:36 AM CST, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
736 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM Flash Flood Flippin 36.28N 92.59W
11/04/2024 Marion AR Emergency Mngr
Several evuacuations made in trailer park
due to flash flooding.
&&
55Local storm report, Nov 4, 7:50 AM CST, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
750 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM Flash Flood Jasper 36.01N 93.19W
11/04/2024 Newton AR Trained Spotter
Flooding reported over highway 7.
&&
55Local storm report, Nov 4, 7:56 AM CST, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
756 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain Compton 36.10N 93.30W
11/04/2024 M5.55 Inch Newton AR CO-OP Observer
24 hour report of rainfall.
&&
55Local storm report, Nov 4, 8:09 AM CST, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
809 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Rain 1 NNE Crawford 36.19N 92.90W
11/04/2024 M7.95 Inch Boone AR Cocorahs
Cocorahs station AR-BN-21 Everton 2.1 N.
24 hour report indicated.
&&
55Local storm report, Nov 4, 8:41 AM CST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
841 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM Flash Flood 1 S Salem 36.36N 91.82W
11/04/2024 Fulton AR Broadcast Media
Water was covering highway 395. Report was
replayed by KY3 Springfield.
&&
55Local storm report, Nov 4, 10:08 AM CST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1008 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM Flash Flood Viola 36.40N 91.98W
11/04/2024 Fulton AR Public
Numerous roads reported to be flooded across
the county.
&&
55Flood, Sharp
- When
- November 4, 11:55 AM CST to November 5, 10:00 PM CST
- Where
- Sharp County, 0.48 mi SSW of Hardy to 0.46 mi SSW of Hardy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.313, -91.483
The Spring River at Hardy entered minor flood stage in early November with a crest of 12.98 feet occurring on November 4 at 9:25 PM CST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, November 4 to 8, 20244 deaths · $54 million · EF0 · 75 events
- Tornadoes and Flash Flooding in Missouri, November 4 to 5, 20243 deaths · $425,000 · EF0 · 18 events
- Tornadoes and Flash Flooding in Arkansas, November 4 to 5, 2024$1.1 million · EF2 · 11 events
- Tornadoes and Damaging Winds in Oklahoma, November 4, 2024$302,000 · EF2 · 12 events
- Flash Flooding and Hail in Texas, November 4 to 5, 20241 death · 2 in hail · 7 events
- High Wind and Strong Wind in California, November 4 to 7, 2024$140,000 · 69 kt wind · 17 events
- Flash Flood and Flooding in Missouri, November 4 to 7, 2024$100,000 · 4 events
- Flash Flood in Hawaii, November 4 to 5, 2024$100,000 · 1 event
- Tornado and Damaging Wind in Oklahoma, November 4, 2024EF1 · 2 events
- Tornado and Damaging Wind in Texas, November 4, 2024EF1 · 2 events
- Flash Flooding and Heavy Rain in Arkansas, November 4, 202415 events
- Heavy Snow and High Wind in Montana, November 4 to 6, 202462 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1224717.